Alert archive / Illinois / River Flood Warnings in 2019

River Flood Warning 82, NWS Lincoln, IL

November 30, 2019Lawrence County, Illinois

NWS Lincoln, IL issued this river flood warning at Nov 30, 2019, 7:41 PM CST for Lawrence County, Illinois. It took effect at Dec 1, 2019, 9:58 AM CST. It was in force for 3 days.

The area

The outline as issued.

The facts

Issued
Nov 30, 2019, 7:41 PM CST (01:41 UTC)
In effect from
Dec 1, 2019, 9:58 AM CST
Expired
Dec 4, 2019, 12:18 PM CST
In force
3 days
Issued by
NWS Lincoln, IL
Area
Storm-based polygon
Flood severity
Minor

County Lawrence County, IL

The radar

The Evansville,IN radar (KVWX), 57 km from the middle of the area, began a volume at 01:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Embarras River (IL) at Lawrenceville (LAWI2). The gauge peaked at 31.45 ft at Dec 2, 2019, 9:00 PM CST.

actionminormoderate2025303512/0112/0212/0312/0412/05
Action stage
27 ft
Minor stage
30 ft
Moderate stage
37 ft
Major stage
41 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03346500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

722 
WGUS43 KILX 010141
FLWILX


Flood Warning
National Weather Service Lincoln IL
741 PM CST Sat Nov 30 2019

...The National Weather Service in Lincoln IL has issued a flood 
warning for the following river in Illinois...

  Embarras River at Lawrenceville affecting Lawrence County

.The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons with interests along this river need to prepare for flooding.
Stay tuned for further updates on this flooding situation.

&&

ILC101-011540-
/O.NEW.KILX.FL.W.0082.191202T0000Z-191202T1800Z/
/LAWI2.1.ER.191202T0000Z.191202T0000Z.191202T1200Z.NO/
741 PM CST Sat Nov 30 2019

The National Weather Service in Lincoln IL has issued a 

* Flood Warning for 
  The Embarras River at Lawrenceville.
* From Sunday evening until Monday afternoon.
* At  645 PM Saturday the stage was 27.6 feet.
* Flood stage is 30.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise to near flood stage 
  tomorrow evening.
* Impact...At 30.0 feet...Minor agricultural flooding begins.

&&


                  Fld  Observed         Forecast 6AM
Location          Stg  Stg  Day Time    Sun    Mon    Tue

Embarras River
 Lawrenceville     30  27.6 Sat 7 PM    29.4   30.0   29.4


&&

LAT...LON 3885 8786 3885 8773 3869 8759 3862 8765


$$

Shimon
8 follow-up statements
843 
WGUS83 KILX 011559
FLSILX


Flood Statement
National Weather Service Lincoln IL
959 AM CST Sun Dec 1 2019

...The Flood Warning continues for the following river in Illinois...

  Embarras River at Lawrenceville affecting Lawrence County

.The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.

Additional river and weather information is available at 
www.weather.gov/ilx.

&&

ILC101-020558-
/O.EXT.KILX.FL.W.0082.191201T1558Z-191204T1200Z/
/LAWI2.1.ER.191201T1115Z.191202T0600Z.191204T0600Z.NO/
959 AM CST Sun Dec 1 2019

The Flood Warning continues for
  The Embarras River at Lawrenceville. 
* From this morning until Wednesday morning.
* At  945 AM Sunday the stage was 30.5 feet.
* Flood stage is 30.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 30.6 feet by 
  early tomorrow morning. The river will fall below flood stage early
  Wednesday morning.
* Impact...At 30.0 feet...Minor agricultural flooding begins.

&&


                  Fld  Observed         Forecast 6AM
Location          Stg  Stg  Day Time    Mon    Tue    Wed

Embarras River
 Lawrenceville     30  30.5 Sun 10 AM   30.6   30.4   29.7


&&

LAT...LON 3885 8786 3885 8773 3869 8759 3862 8765


$$

Ousley
694 
WGUS83 KILX 020207
FLSILX


Flood Statement
National Weather Service Lincoln IL
807 PM CST Sun Dec 1 2019

...The Flood Warning continues for the following river in Illinois...

  Embarras River at Lawrenceville affecting Lawrence County

.The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.

Additional river and weather information is available at 
www.weather.gov/ilx.

&&

ILC101-021606-
/O.EXT.KILX.FL.W.0082.000000T0000Z-191204T1930Z/
/LAWI2.1.ER.191201T1115Z.191202T1800Z.191204T1330Z.NO/
807 PM CST Sun Dec 1 2019

The Flood Warning continues for
  The Embarras River at Lawrenceville. 
* Until Wednesday afternoon.
* At  745 PM Sunday the stage was 31.1 feet.
* Flood stage is 30.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 31.4 feet by 
  tomorrow evening. The river will fall below flood stage Wednesday 
  morning.
* Impact...At 30.0 feet...Minor agricultural flooding begins.

&&


                  Fld  Observed         Forecast 6AM
Location          Stg  Stg  Day Time    Mon    Tue    Wed

Embarras River
 Lawrenceville     30  31.1 Sun 8 PM    31.3   31.1   30.1


&&

LAT...LON 3885 8786 3885 8773 3869 8759 3862 8765


$$

25
291 
WGUS83 KILX 021507
FLSILX


Flood Statement
National Weather Service Lincoln IL
907 AM CST Mon Dec 2 2019

...The Flood Warning continues for the following river in Illinois...

  Embarras River at Lawrenceville affecting Lawrence County

.The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.

Additional river and weather information is available at 
www.weather.gov/ilx.

&&

ILC101-030507-
/O.EXT.KILX.FL.W.0082.000000T0000Z-191204T1800Z/
/LAWI2.1.ER.191201T1115Z.191203T0000Z.191204T1200Z.NO/
907 AM CST Mon Dec 2 2019

The Flood Warning continues for
  The Embarras River at Lawrenceville. 
* Until Wednesday afternoon.
* At  845 AM Monday the stage was 31.3 feet.
* Flood stage is 30.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 31.4 feet by this
  evening. The river will fall below flood stage Wednesday morning.
* Impact...At 30.0 feet...Minor agricultural flooding begins.

&&

                  Fld  Observed         Forecast 6AM
Location          Stg  Stg  Day Time    Tue    Wed    Thu

Embarras River
 Lawrenceville     30  31.3 Mon 9 AM    31.2   30.0   28.5


&&

LAT...LON 3885 8786 3885 8773 3869 8759 3862 8765

$$

DRH
068 
WGUS83 KILX 030104
FLSILX


Flood Statement
National Weather Service Lincoln IL
704 PM CST Mon Dec 2 2019

...The Flood Warning continues for the following river in Illinois...

  Embarras River at Lawrenceville affecting Lawrence County

.The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.

Additional river and weather information is available at 
www.weather.gov/ilx.

&&

ILC101-031504-
/O.EXT.KILX.FL.W.0082.000000T0000Z-191204T2100Z/
/LAWI2.1.ER.191201T1115Z.191203T0600Z.191204T1500Z.NO/
704 PM CST Mon Dec 2 2019

The Flood Warning continues for
  The Embarras River at Lawrenceville. 
* Until Wednesday afternoon.
* At  645 PM Monday the stage was 31.4 feet.
* Flood stage is 30.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 31.5 feet by 
  early tomorrow morning. The river will fall below flood stage 
  Wednesday morning.
* Impact...At 30.0 feet...Minor agricultural flooding begins.

&&


                  Fld  Observed         Forecast 6AM
Location          Stg  Stg  Day Time    Tue    Wed    Thu

Embarras River
 Lawrenceville     30  31.4 Mon 7 PM    31.5   30.2   28.2


&&

LAT...LON 3885 8786 3885 8773 3869 8759 3862 8765


$$

25
245 
WGUS83 KILX 031431
FLSILX


Flood Statement
National Weather Service Lincoln IL
831 AM CST Tue Dec 3 2019

...The Flood Warning continues for the following river in Illinois...

  Embarras River at Lawrenceville affecting Lawrence County

.The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.

Additional river and weather information is available at 
www.weather.gov/ilx.

&&

ILC101-040431-
/O.EXT.KILX.FL.W.0082.000000T0000Z-191204T1200Z/
/LAWI2.1.ER.191201T1115Z.191203T0315Z.191204T0600Z.NO/
831 AM CST Tue Dec 3 2019

The Flood Warning continues for
  The Embarras River at Lawrenceville. 
* Until Wednesday morning.
* At  745 AM Tuesday the stage was 31.4 feet.
* Flood stage is 30.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  early tomorrow morning.
* Impact...At 30.0 feet...Minor agricultural flooding begins.

&&

                  Fld  Observed         Forecast 6AM
Location          Stg  Stg  Day Time    Wed    Thu    Fri

Embarras River
 Lawrenceville     30  31.4 Tue 8 AM    29.3   26.9   25.0


&&

LAT...LON 3885 8786 3885 8773 3869 8759 3862 8765

$$

DRH
840 
WGUS83 KILX 040043
FLSILX


Flood Statement
National Weather Service Lincoln IL
643 PM CST Tue Dec 3 2019

...The Flood Warning continues for the following river in Illinois...

  Embarras River at Lawrenceville affecting Lawrence County

.The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.

Additional river and weather information is available at 
www.weather.gov/ilx.

&&

ILC101-041443-
/O.EXT.KILX.FL.W.0082.000000T0000Z-191204T2217Z/
/LAWI2.1.ER.191201T1115Z.191203T0315Z.191204T1617Z.NO/
643 PM CST Tue Dec 3 2019

The Flood Warning continues for
  The Embarras River at Lawrenceville. 
* Until Wednesday afternoon.
* At  545 PM Tuesday the stage was 31.2 feet.
* Flood stage is 30.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  tomorrow morning.
* Impact...At 30.0 feet...Minor agricultural flooding begins.

&&


                  Fld  Observed         Forecast 6AM
Location          Stg  Stg  Day Time    Wed    Thu    Fri

Embarras River
 Lawrenceville     30  31.2 Tue 6 PM    30.5   27.4   25.0


&&

LAT...LON 3885 8786 3885 8773 3869 8759 3862 8765


$$

25
554 
WGUS83 KILX 041445
FLSILX


Flood Statement
National Weather Service Lincoln IL
845 AM CST Wed Dec 4 2019

...The Flood Warning continues for the following river in Illinois...

  Embarras River at Lawrenceville affecting Lawrence County

.The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.

Additional river and weather information is available at 
www.weather.gov/ilx.

&&

ILC101-042314-
/O.EXT.KILX.FL.W.0082.000000T0000Z-191204T2314Z/
/LAWI2.1.ER.191201T1115Z.191203T0315Z.191204T1714Z.NO/
845 AM CST Wed Dec 4 2019

The Flood Warning continues for
  The Embarras River at Lawrenceville. 
* Until this afternoon.
* At  745 AM Wednesday the stage was 30.5 feet.
* Flood stage is 30.0 feet.
* Forecast...The river will continue to fall to below flood stage by 
  late this morning.
* Impact...At 30.0 feet...Minor agricultural flooding begins.

&&


                  Fld  Observed         Forecast 6AM
Location          Stg  Stg  Day Time    Thu    Fri    Sat

Embarras River
 Lawrenceville     30  30.5 Wed 8 AM    27.8   25.6   24.2


&&

LAT...LON 3885 8786 3885 8773 3869 8759 3862 8765


$$

jrp
301 
WGUS83 KILX 041818
FLSILX

Flood Statement
National Weather Service Lincoln IL
1218 PM CST Wed Dec 4 2019

...The Flood Warning is cancelled for the following river in 
Illinois...

  Embarras River at Lawrenceville affecting Lawrence County

.The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation. River levels are 
expected to continue falling.

Since flooding has subsided, this will be the last statement for this
flooding event.

ILC101-041848-
/O.CAN.KILX.FL.W.0082.000000T0000Z-191204T2314Z/
/LAWI2.1.ER.191201T1115Z.191203T0315Z.191204T1651Z.NO/
1218 PM CST Wed Dec 4 2019

The Flood Warning is cancelled for
  The Embarras River at Lawrenceville.
* At 1145 AM Wednesday the stage was 29.8 feet.
* Flood stage is 30 feet.
* Fell below flood stage at 1051 AM Wednesday.
* Forecast...The river will continue to fall to 27.8 feet by tomorrow
  morning.


&&


                  Fld  Observed         Forecast 6AM
Location          Stg  Stg  Day Time    Thu    Fri    Sat

Embarras River
 Lawrenceville     30  29.8 Wed 12 PM   27.8   25.6   24.2


&&

LAT...LON 3885 8786 3885 8773 3869 8759 3862 8765


$$
Geelhart

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this river flood warning went out at Nov 30, 5:43 PM CST, 1 hour 58 minutes earlier.

Area forecast discussion, Nov 30, 5:43 PM CST, 1 hour 58 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
543 PM CST Sat Nov 30 2019

.SYNOPSIS...
Issued at 243 PM CST Sat Nov 30 2019

Widespread rain has moved east of the area, leaving behind
isolated pockets of rain showers throughout central and southeast
Illinois. These will continue through into the evening, before a
break in precipitation occurs. Winds will increase through the
overnight, as the Low pressure system arrives in northern
Illinois. Some lingering showers will be possible again overnight,
then change to a rain and snow mix for Sunday. This system will
exit the region early Monday morning, bringing dry weather back to
the Midwest next week.

&&

.SHORT TERM...(This evening through Sunday night)
ISSUED AT 243 PM CST Sat Nov 30 2019

Looking at current radar, widespread rainfall has finally pushed
out of the se CWA. This means the remainder of the afternoon will
feature scattered showers across central Illinois, however a dry
slot will has begun to shift into the region from the southwest.
With the lowered clouds and widespread precipitation today, fog
has begun developing across western Illinois. With the increase in
winds this evening and overnight, this should help to dissipate
any remaining fog during the nighttime. The Low core remains in
the central Plains as of this afternoon, this will slowly shift
eastward overnight into Sunday, reaching northern Illinois Sunday
afternoon. As this system arrives, pressure gradients will
tighten, bringing winds in excess of 20-25mph, with gusts upwards
of 30-40mph. Discussion was if a wind advisory would be needed,
however with the slightly below criteria and uncertainty of exact
excessive winds, it was held off for the local CWA. Further sw, an
advisory was started in LSX and SGF CWA's.

Sunday will feature the progression of the Low core through the
Midwest, bringing a mixture of precipitation to the region.
Accumulation of snowfall is forecast to be light, less than 0.5
inches around the area. As the Low slides into the lower Great
Lakes, winds will rotate and come from the north, This will allow
from wrap around precip to develop on the backside, in the form of
rain/snow, becoming all snow in the evening. With temperatures
holding steady in the mid to upper 30s throughout the day, the
mixture will remain. Heading into the evening, and the loss of
daylight, temperatures will quickly drop through the 30s and
precip will change to all snow around the region. At this point,
wet conditions should still remain, meaning any falling snow will
melt as it reaches the ground. This will limit accumulation
amounts to less than 0.5 inches, with the best chances of snowfall
being across northern Illinois. Precip will exit the region early
Monday morning, along with decreasing winds.

.LONG TERM...(Monday through Saturday)
ISSUED AT 243 PM CST Sat Nov 30 2019

Looking ahead to next week, it appears a mostly quiet period. A
mostly flatten out upper level 500mb height chart is depicting a
pattern of dry weather with temperatures in the 40s. Forecasts
currently call for dry weather Monday through Thursday, with highs
reaching the 40s, and lows falling into the mid 20s Tuesday
morning, and rising to the low 30s by Friday morning. the next
weather system to approach the region, will come Friday. However,
within the last 24 hours, the track has shifted south leaving
southern Illinois in the path of precip and northern Illinois
mostly dry. More information about this system will come as next
week progresses.

&&

.AVIATION...(For the 00Z TAFS through 00Z Sunday evening)
Issued at 540 PM CST Sat Nov 30 2019

IFR and LIFR conditions were the rule over central IL TAF sites,
north of a warm front seen in surface data from south central IA
over eastern MO to extreme southern IL. IR satellite loop
beginning to see some northward push of the warm front, as the
cloud edge noted in the imagery, starting to advect northward.
This northward rotation of clouds and advection of warm air is
around surface low center over eastern NE. Front is expected to
move north during the evening hours, with the cloud mass moving
north also. Clearing expected as front moves through. Then as low
center tracks to east, Next cloud deck seen into NE and KS will
pus east over MO and reach IL by morning hours. TAFs reflect this
deck then reaching area with associated pcpn starting out as
mixture and then turning to all light rain by late morning. Cigs
and VSB will then lower again into IFR for much of Sunday.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS...Baker
SHORT TERM...Baker
LONG TERM...Baker
AVIATION...Goetsch
Hazardous weather outlook, Nov 30, 3:42 PM CST, 3 hours 59 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
342 PM CST Sat Nov 30 2019

ILZ027>031-037-038-043>046-012145-
Champaign-De Witt-Knox-Marshall-McLean-Peoria-Piatt-Stark-
Tazewell-Vermilion-Woodford-
342 PM CST Sat Nov 30 2019

This Hazardous Weather Outlook is for portions of central
Illinois, east central Illinois and west central Illinois.

.DAY ONE...TONIGHT...

An isolated thunderstorm or two is possible this evening. The
potential for severe storms appears low.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

Minor snow accumulations are possible Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

ILZ036-040-041-047-012145-
Cass-Fulton-Mason-Schuyler-
342 PM CST Sat Nov 30 2019

This Hazardous Weather Outlook is for portions of central
Illinois and west central Illinois.

.DAY ONE...TONIGHT...

An isolated thunderstorm or two is possible this evening. The
potential for severe storms appears low.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

Minor snow accumulations are possible Sunday.

Minor flooding will return to portions of the Illinois River near
Beardstown and Havana around midweek.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

ILZ042-048>057-061>063-066>068-073-012145-
Christian-Clark-Coles-Crawford-Cumberland-Douglas-Edgar-Effingham-
Jasper-Lawrence-Logan-Macon-Menard-Morgan-Moultrie-Sangamon-Scott-
Shelby-
342 PM CST Sat Nov 30 2019

This Hazardous Weather Outlook is for portions of central
Illinois, east central Illinois, southeast Illinois and west
central Illinois.

.DAY ONE...TONIGHT...

An isolated thunderstorm or two is possible this evening. The
potential for severe storms appears low.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

Strong wind gusts of 30 to 35 mph will be possible Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

ILZ071-072-012145-
Clay-Richland-
342 PM CST Sat Nov 30 2019

This Hazardous Weather Outlook is for portions of southeast
Illinois.

.DAY ONE...TONIGHT...

An isolated thunderstorm or two is possible this evening. The
potential for severe storms appears low.

Minor flooding is occurring on the Little Wabash River near Clay
City.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

Strong wind gusts around 35 mph will be possible Sunday.

Minor flooding will continue on the Little Wabash River near Clay
City for the next several days.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

Deubelbeiss

Nearby

River Flood Warnings in Illinois, 2019Every river flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.